Hi, I am 23 year old male with a history of good health. Recently, I have developed orthostatic hypotension and am worried about the possible complications of the symptom. I have had it constantly for the past few months (arising from my chair at my desk job) and am wondering if there is any potential for brain damage from the condition. I am extremely worried.
I have recently spoke to my physician and we are trying to work out the cause.
To prevent orthostatic hypotension, it can be a good idea to cross your feet, move your legs a little (to squeeze blood back to the heart, increasing cardiac output) or in worst case wear compressive stockings.
To damage your brain, it must lack oxygen for a long time. And as long as you don't faint, your brain is fine. If you do faint, however, the fact that you are lying on the floor quickly restores brain circulation.
I have had this dizziness and faint feeling after I stand from Sitting at my desk job. It has been occurring for several years. Most of the time when it happens my right foot, the last 3 toes will go numb and sometimes I will get an Aura then a migraine will follow.
I want to find out what I can do to stop this process and what can help me avoid triggering these migraines with aruas.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.